Aa
Aa
A
A
A
Close
Avatar universal

PLAN B

I took plan b on July 13th, and had my period (or what seemed to be my period) on July 20th just a week later. Normally my period comes around the 28th of each month, so I assume that the pill just made it come a week earlier. I had unprotected sex again and took the pill on July 30th, and today August 5th I am experiencing what seems like another period. I first noticed a dark brown discharge and now am experiencing more bleeding (usually how my normal period starts).

Now I know it isn't safe to take plan b several times or to use it as a birth control replacement, and I have already made an appointment to get on the pill. But my question is, what is this bleeding? Is it a side effect from the pill or is it my period? I know the pill can mess with your periods and make them come earlier/later, but having them two weeks apart from each other seems a little strange.
3 Responses
Avatar universal
Plan B can mess with your cycle by making it come early, late, or even this, from my understanding.  The site lists all possible side effects.  It's a very high dose of birth control hormone.
Avatar universal
I have taken plan b twice in the past 4 years and each time, it has immediately brought on my period. It works differently for people, it will either make your period come fast or late or you might not even have a change.
973741 tn?1342342773
COMMUNITY LEADER
Hi there and welcome.  Agree that Plan B is a major dose of hormones.  This is how it terminates a possible pregnancy.  Then your body has to deal with the hormones you've taken which can really mess up your cycle for a bit of time.  

Very unwise to treat your body this way.  Plan B is meant for an emergency situation and those having sex responsibly should not have frequent emergencies.  I know you know this but feel it is important to say clearly to you.  I'm not sure why you aren't on birth control or at least using condoms.  Essential to do so when sexually active and a pregnancy isn't desired.  

I would make it a top priority to address this.  

You are also more unsafe than ever right now because it will be hard to tell when you will next ovulate.  

Good luck dear and I hope this all works out for you.  
Have an Answer?

You are reading content posted in the Women's Health Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.